MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103695
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the customer had some difficulty securing the locking mechanism on the new system controller with the rubber piece still on the connector, but the pump was running.The customer was able to cut off the rubber piece, fully engaged the driveline into the new system controller and engage the locking mechanism without incident.The customer was able to resolve the issue by cutting away the rubber seal.
 
Additional Manufacturer Narrative
D4 - udi - correction manufacturer¿s investigation conclusion: a specific cause for the reported difficulty connecting the driveline, as well as a direct correlation to the heartmate ii left ventricular assist system (lvas), serial number (b)(6), could not conclusively be determine through this evaluation.Review of the submitted log file captured events from 28feb2025 through 18mar2025.The pump appeared to be operating above the low-speed limit for the duration of the file.The account submitted an image for review, which captured the meal connector of the driveline attached to the system controller.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no further information was provided.The patient remains ongoing on heartmate ii lvas serial number (b)(6), and no further related events have been reported at this time.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the instructions for use (ifu) and patient handbook can be found on the electronic ifu page of the abbott website.The heartmate ii lvas ifu, rev.C and patient handbook, rev.C is currently available.Section 6 of the ifu, ¿patient care and management¿, discusses damage due to wear and fatigue of the driveline.This section also contains information on ¿caring for the driveline¿ (under ¿ongoing system assessment and care¿) and provides possible indications of driveline damage as well as how to respond to such events.Section 8, ¿equipment storage and care¿, also contains information on ¿care of the driveline,¿ and provides possible indications of driveline damage.The patient handbook, under section 2 ¿how your heart pump works,¿ under sub-section titled "connecting the driveline to the system controller," addresses the proper steps for connecting the driveline to the system controller.It also states to check the system controller driveline connector often to confirm that the driveline is securely inserted in the socket.If the driveline disconnects from the system controller, the pump will stop.Section 4 of this handbook contains information on ¿caring for the driveline.¿ this handbook also contains a section on ¿caring for the driveline¿ ¿ however, all heartmate ii left ventricular assist device (lvad) percutaneous leads have the potential for wire/shield breakdown to occur dependent upon length of use movement/flexing over time.This section also outlines proper driveline maintenance.If driveline damage is suspected, the user is instructed to call their hospital contact immediately.The patient handbook contains a section on ¿alarms and troubleshooting¿ which provides information on all system alarms and the actions associated to resolve the alarms.A section on ¿handling emergencies¿ is also provided.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21850255
Report Number2916596-2025-02455
Device Sequence Number12787678
Product Code DSQ
UDI-Device Identifier00813024010616
UDI-Public(01)00813024010616(17)121231
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Model Number103695
Device Catalogue Number103695
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date06/16/2025
Date Device Manufactured02/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight122 KG